So ive been taking lexapro for about a month now. 1st two weeks were horrible. I felt worse then before I starting taking it. About week 3 I started feeling great and back to feeling like myself again. The beginning of this week, still feeling great, except yesterday and somewhat today, back to feeling anxious. I know there is an adjustment period so its going to be very up and down. My question is, is this a down cycle? Also, I know you are not supposed to drink while taking this. I do not drink everyday, and I have limited myself greatly on the weekends. The other day I had 3 lite beers and now I'm back to feeling down. Can the beer affect you days later while on the meds? Or is this just a down period?
Hi, jpappa! What dosage of Lexapro are you taking now and has your doctor increased your dosage since you started a month ago?
Although you really shouldn't be drinking at all because alcohol is a depressant, it's more likely that you may need to adjust your dose. What does your doctor say?
jpappa; Yes Wildcat is a great friend and knows what she is talking about right now for sure avoid any alcohol. This is what is going on and it is normal you said the first 2 weeks were horrible this is normal the reason you're taking the Lexapro it is normal for it to make those problems even worse. Then after the 2 weeks, things start to work better. Keep trying it and take it about the same time each day. Normally the doctor well up the dose once you're better on the 10mg meaning side effects to subside. And to get the full benefit of this medication it is 6 to 8 weeks of steady use. But you are right in the worse part even if the doctor increases the dose sometimes you may have a few adjustment days but nothing like the ones when you first start it. Again later you may be able to have a beer or two but now is not the time to mess with alcohol at all. As Wildcat said Alcohol is a depressant and Lexapro is an anti-deppresant so it's best if you can to not drink at all. good luck keeps at it. Chuck1957
- Lexapro Information for Consumers
- Lexapro Information for Healthcare Professionals (includes dosage details)
- Side Effects of Lexapro (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 26 Jun 2010 • 5 answers
Posted 22 Feb 2011 • 5 answers
Posted 13 Jul 2011 • 3 answers
Posted 15 Apr 2015 • 2 answers
Posted 23 Apr 2016 • 2 answers